Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » READ-ONLY ARCHIVE » General Health & Nutrition » Anyone have any ideas??

 - UBBFriend: Email this page to someone!    
Author Topic: Anyone have any ideas??
-Firefly-
Scarleteen Volunteer
Member # 26516

Icon 1 posted      Profile for -Firefly-     Send New Private Message       Edit/Delete Post 
So, for the past 3 days, I've been getting these weird brown-ish/orange-ish spots on my hands. It used to be only on my right hand, but this morning, I woke up with one on my left hand.

They don't wash off (believe me, I've tried). They almost look like I've been playing around with self-tanning lotion, but I haven't.

The ones I had on my right hand are almost all gone, but obviously, whatever this is spreads, because it's on my left hand now.

I went to a walk-in clinic yesterday, and waited 2.5 hours for the doc to tell me he had no idea what it was, and insult my intelligence by thinking it would just wash off. Logically, that would be the first thing I would've tried.

My mom (who's a pharmacist), thinks it might be a reaction to antibiotics zythromax (sp?) that I took, but she's as much at a loss as the doc.

So, I've decided to post here on the off chance that anyone knows what this could be. It's probably a long shot, but who knows...

Thanks for any help! [Smile]

(Oh, and they don't itch, or anything, and they don't really bother me, except they're weird, and spreading)

--------------------
Vero
Scarleteen Volunteer
Help sustain sex ed and Scarleteen: donate!

Posts: 1345 | From: Canada | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
SO not a doctor or a dermatologist, but I'd share the same guess as your Mom, that it may be some sort of allergic reaction.

Do you do okay taking a medication like Benadryl? if so, might be worth a shot if it is an allergy.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
mellygirl
Activist
Member # 28588

Icon 1 posted      Profile for mellygirl     Send New Private Message       Edit/Delete Post 
have you tried putting your symptoms into an online thing like Webmd? Try that, at least until you can get in to see a dermatologist... which you should probably do by the way.

--------------------
*Melanny*

Posts: 175 | From: Midwest US | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
-Firefly-
Scarleteen Volunteer
Member # 26516

Icon 1 posted      Profile for -Firefly-     Send New Private Message       Edit/Delete Post 
Thanks for the answers!

I'm not sure about Benadryl, but I'll look into it. The spots seem to be fading, so I'll see if I wake up with new ones in the morning.

The doctor I went to see didn't want to refer me to a dermatologist because the wait is several months long, and by that time, I'd probably have no more spots. Though he said that if it gets worse or keeps spreading, I should go back to a clinic.

So, if anyone has any more ideas about this, keep 'em coming. Any help is really appreciated.

Thanks [Smile]

--------------------
Vero
Scarleteen Volunteer
Help sustain sex ed and Scarleteen: donate!

Posts: 1345 | From: Canada | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
-Firefly-
Scarleteen Volunteer
Member # 26516

Icon 1 posted      Profile for -Firefly-     Send New Private Message       Edit/Delete Post 
It's just occurred to me that I've been drinking water that's been going through a plastic spout from a Brita filter that has some rust stains on it. Could that cause brown spots on my hands, or have any effects on my health?

--------------------
Vero
Scarleteen Volunteer
Help sustain sex ed and Scarleteen: donate!

Posts: 1345 | From: Canada | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3